Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 176, NWS Charleston, WV

December 17, 2012Morgan County, Perry County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Dec 17, 2012, 5:33 PM EST for Morgan County, Perry County, Ohio. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 17, 2012, 5:33 PM EST (22:33 UTC)
Expired
Dec 17, 2012, 6:15 PM EST
In force
42 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Morgan County, OH, Perry County, OH

The radar

The Cincinnati radar (KILN), 141 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 17, 5:50 PM ESTTSTM WND DMG3 Se Somerset, OHSTRONG WIND CAUSED A TREE TO COME DOWN ON STATE ROUTE 13 SOUTH OF SOMERSET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

592 
WUUS51 KRLX 172233
SVRRLX
OHC115-127-172315-
/O.NEW.KRLX.SV.W.0176.121217T2233Z-121217T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
533 PM EST MON DEC 17 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MORGAN COUNTY IN SOUTHEAST OHIO...
  PERRY COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...SOMERSET...SHAWNEE...PERRY STATE
  FOREST...NEW LEXINGTON...

* UNTIL 615 PM EST

* AT 530 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 11 MILES WEST OF SOMERSET TO 6 MILES SOUTHWEST OF SOMERSET TO
  9 MILES WEST OF SHAWNEE...OR ALONG A LINE EXTENDING FROM 10 MILES
  NORTHEAST OF LANCASTER TO 6 MILES SOUTHWEST OF SOMERSET TO 7 
MILES   NORTH OF LOGAN...MOVING EAST AT 30 MPH. IN ADDITION TO 
DOPPLER RADAR DATA...AN OBSERVATION OF 57 MILE PER HOUR WINDS WERE 
REPORTED AT LANCASTER AIRPORT IN FAIRFIELD COUNTY AT 520 PM EST.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  EAGLEPORT...THORNVILLE...JUNCTION CITY...GLENFORD AND CROOKSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3991 8217 3982 8216 3982 8207 3978 8207
      3977 8191 3967 8190 3958 8227 3959 8238
      3973 8238 3975 8241 3983 8241 3984 8248
      3993 8247 3994 8245
TIME...MOT...LOC 2231Z 251DEG 27KT 3985 8249 3976 8238
          3963 8237

$$

28
2 follow-up statements
122 
WWUS51 KRLX 172253
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
553 PM EST MON DEC 17 2012

OHC115-127-172315-
/O.CON.KRLX.SV.W.0176.000000T0000Z-121217T2315Z/
MORGAN OH-PERRY OH-
553 PM EST MON DEC 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EST
FOR EASTERN PERRY AND NORTHWESTERN MORGAN COUNTIES...

AT 548 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GLENFORD TO PERRY STATE FOREST TO NEW LEXINGTON...OR
ALONG A LINE EXTENDING FROM 6 MILES NORTH OF SOMERSET TO PERRY STATE
FOREST TO NEW LEXINGTON...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CROOKSVILLE AND EAGLEPORT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3979 8228 3993 8240 3991 8217 3982 8216
      3982 8207 3978 8207 3977 8191 3967 8190
      3959 8224
TIME...MOT...LOC 2253Z 251DEG 27KT 3990 8229 3981 8218
          3968 8217

$$

28
966 
WWUS51 KRLX 172310
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
610 PM EST MON DEC 17 2012

OHC115-127-172320-
/O.EXP.KRLX.SV.W.0176.000000T0000Z-121217T2315Z/
MORGAN OH-PERRY OH-
610 PM EST MON DEC 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PERRY AND NORTHWESTERN
MORGAN COUNTIES WILL EXPIRE AT 615 PM EST...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3979 8228 3993 8240 3991 8217 3982 8216
      3982 8207 3978 8207 3977 8191 3967 8190
      3959 8224
TIME...MOT...LOC 2310Z 251DEG 27KT 3994 8213 3985 8202
          3972 8201

$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 17, 2:25 PM EST, 3 hours 8 minutes earlier.

Area forecast discussion, Dec 17, 2:25 PM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
225 PM EST MON DEC 17 2012

.SYNOPSIS...
A WEAK COLD FRONT PUSHES EAST TONIGHT. WEAK HIGH PRESSURE MID
WEEK. STRONGER COLD FRONT CROSSES LATE THURSDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
LATEST RADAR DATA INDICATES A LARGE AREA OF SHOWERS WAS MOVING NORTHEAST
ACROSS MUCH OF OUR FORECAST AREA. THIS AREA OF SHOWERS SHOULD
CONTINUE TO PUSH NORTHEAST. HOWEVER...RADAR MOSAIC AND MODEL
INFORMATION INDICATE ADDITIONAL SHOWERS/STORMS WERE DEVELOPING TO
OUR WEST/SOUTHWEST.

AN AREA OF LOW PRESSURE OVER THE LOWER OHIO VALLEY IS EXPECTED TO
MOVE NORTHEAST THROUGH EARLY TONIGHT...DRAGGING A COLD FRONT EAST
ACROSS THE AREA. EXPECT ON AND OFF PRECIPITATION ACROSS THE
FORECAST AREA...UNTIL THE COLD FRONT PUSHES EAST.

CURRENT FLY-IN-THE-OINTMENT IS THE CONVECTION THAT HAS DEVELOPED
ACROSS PORTIONS OF KY/TN/SOUTHERN IN. THIS CONVECTION DEVELOPED IN
REGION WHERE BREAKS IN THE CLOUDS ALLOWED THE AIRMASS TO BECOME
MARGINALLY UNSTABLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT NEAR
THESE STORMS.

MODELS INDICATE THIS UNSTABLE AIRMASS WILL DEVELOP/SPREAD INTO
PORTIONS OF OUR FORECAST AREA THIS EVENING AND EARLY TONIGHT.
HOWEVER...INSTABILITY SHOULD BEGIN TO WANE BEFORE SUNRISE...RESULTING
IN DECREASING THREAT OF ANY STRONG THUNDERSTORMS ACROSS OUR
SOUTHWESTERN COUNTIES BY THIS EVENING.

A SURFACE RIDGE OF WEAK HIGH PRESSURE WILL BUILD IN TOMORROW
MORNING AND BE IN PLACE ACROSS THE AREA TOMORROW AFTERNOON. THIS
WILL RESULT IN CLOUDS/POPS DECREASING FROM THE WEST. HAVE CUT BACK
ON ANY SNOW LATE IN THE DAY AS AIRMASS WILL ONLY BE MARGINALLY
COLD ENOUGH.

LATEST TEMP GUIDANCE IS SIMILAR TO CURRENT MINT GRID FOR TONIGHT
AND SEE NO NEED FOR ANY MAJOR CHANGES. MAV/MET NUMBERS ARE A FEW
DEGREES WARMER THAN OUR PREVIOUS THINKING FOR HIGHS ON TUESDAY. AM
A LITTLE HESITANT TO RAISE HIGHS ON TUESDAY AS TEMPS BEHIND THE
LOW/COLD FRONT ARE NOW GENERALLY IN THE 40S/UPPER 30S.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
CAA ENSUES FOR TUE...ALTHOUGH NOTHING IMPRESSIVE FOR THIS TIME OF
YEAR BY ANY MEANS. H85 TMPS BOTTOM OUT NEAR -2C BY AFTN. LINGERING
LLVL MOISTURE WILL MEAN AN ABUNDANCE OF CLDS...WITH PERHAPS SOME
IMPROVEMENT LATER IN AFTN ACROSS THE W. BRIEF WINDOW OF FAVORABLE
FLOW FOR SOME OROGRAPHIC ENHANCED SHSN FOR THE MTNS...GENERALLY AOA
3KFT...WITH SOME PASSING SHRA ACROSS THE LOWLANDS IN THE MORNING.
THIS TAPERS OFF IN AFTN...WITH MAYBE AN INCH IN THE HIGHEST
ELEVATIONS. GIVEN ABUNDANCE OF CLDS EXPECTED...TRIED TO TAMPER HIGHS
SOME FROM GUIDANCE...ESSENTIALLY HOLDING TEMPS STEADY ACROSS THE
LOWLANDS FROM THEIR MORNING READINGS IN THE MID 40S. DID ALLOW TEMPS
IN MTNS TO FALL BY AFTN INTO THE UPR 30S...WITH LWR 30S IN HIGHEST
ELEVATIONS.

CLEARING WILL TAKE PLACE FROM SW TO NE TUE NIGHT AS LLVL FLOW MORE SW
ALONG WITH SOME WEAK WAA. MDLS DEPICT A STREAK OF H85 MOISTURE
AFFECTING N MTNS...WHICH MAY HOLD THE CLDS MUCH OF TH NIGHT.
INHERITED LOWS LOOK GOOD AND NO MEANINGFUL CHANGE WAS NEEDED AS
AREAS DROP DOWN AOB FREEZING. SFC HIGH BUILDS IN BRIEFLY FOR WED WITH
SUNSHINE FILTERED SOME IN AFTN BY CIRRUS. TMPS REBOUND QUITE A BIT
FROM TUE READINGS WITH LOWLANDS GETTING INTO THE MID 50S...MTNS MID
40S TO LWR 50S.

UPR HEIGHTS QUICKLY BUILD WED NIGHT IN RESPONSE TO TROF
AMPLIFICATION ACROSS THE CENTRAL PLAINS. INCREASING SW FLOW ALOFT
SHOULD PREVENT MOST AREAS FROM DECOUPLING...SAVE FOR N MTN VALLEYS.
AS SUCH...HAVE GONE ABV GUIDANCE FOR LOWS WITH TMPS INCREASING
TOWARD MORNING.

AFOREMENTIONED UPR TROF AND JET ENERGY WILL HELP TO INDUCE
CYCLOGENESIS ACROSS THE CENTRAL PLAINS...WITH A DEEPENING SFC LOW
TRACKING TOWARD LAKE MICHIGAN ON THU AND TAPPING INTO MUCH COLDER
AIR ACROSS S CANADA. ASSOCIATED COLD FRONT WILL RACE THRU AREA IN
AFTN. THIS IS SOMEWHAT SLOWER THAN PRIOR MDL RUNS INDICATED AND HAVE
SLOWED ONSET OF POPS AS A RESULT. HAVE CAT POPS ALONG AND JUST AHEAD
OF BAROCLINIC ZONE. GIVEN STRONG DYNAMICS WITH THIS SYS...MAY SEE
THUNDER WITH FRONT BUT HELD OUT OF WX GRIDS ATTM WITH MDLS NOT
SHOWING MUCH IN THE WAY OF ELEVATED INSTABILITY. AM CONCERNED WITH
WIND POTENTIAL WITH FROPA AND WITH STRONG CAA TO FOLLOW. MDLS
INDICATE 60KT LLJ TO ACT ON WITH POTENTIAL FOR STRONG WIND GUSTS
WITH FRONTAL BAND. ALSO OF CONCERN IS STRONG CAA TO FOLLOW WITH
MORE EFFICIENT MOMENTUM TRANSFER OF STRONGER WINDS ALOFT. BUFR
SOUNDINGS INDICATE 30 TO 35KTS OF MOMENTUM TRANSFER...ESPECIALLY
ACROSS SE OH AND THE MTNS. ELECTED TO BUMP UP WINDS INTO 30KT
RANGE...WITH NEAR 40KTS ACROSS THE N MTNS. WILL INTRODUCE A
MENTION IN HWO FOR THIS.

TMPS WILL TRY TO MAKE A RUN INTO UPR 50S/NEAR 60F BEFORE FRONT
CROSSES EARLY THU. TMPS WILL CRASH BEHIND THE FRONT AS SHRA TURN TO
SHSN UNDER STRONG CAA. EXPECT EVERYONE TO HAVE SWITCHED BY 06Z AS
H85 TMPS BOTTOM OUT NEAR -12C. BUMPED UP POPS FOR SHSN...GOING CAT
ACROSS THE MTNS...AND LKLY WV LOWLANDS. SOME ACCUMULATIONS ARE
POSSIBLE...ESPECIALLY ACROSS THE MTNS WITH POTENTIAL FOR ADV LVL
CRITERIA TO BE MET IN THE MTNS. WILL MENTION IN HWO ALONG WITH THE
WINDS. HAVE LOWS IN THE MID TO UPR 20S...WITH SOME UPR TEENS ACROSS
THE HIGHEST ELEVATIONS.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
MADE MINOR TWEAKS TO HPC FORECAST. LARGE UPPER LEVEL LOW WILL BE
MOVING NORTH OF THE AREA TO START THIS PERIOD. AT THE
SURFACE...STRONG COLD FRONT WILL HAVE TRAVERSED THE REGION.
BEHIND THE FRONT...DRASTICALLY COLDER TEMPERATURES TAKE HOLD. ANY
LINGERING SHOWERS BEHIND THE FRONT WILL MIX WITH AND TURN TO SNOW
FRIDAY INTO SATURDAY. COLD TEMPERATURES CONTINUE THROUGH THE PERIOD.

WILL HAVE TO KEEP AN EYE ON ANOTHER DEVELOPING SYSTEM ACROSS THE
SOUTHERN GREAT PLAINS. DEPENDING ON THE SPEED AND TIMING...IT COULD
EFFECT THE COUNTY WARNING AREA AROUND CHRISTMAS TIME.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
LATEST RADAR LOOP SHOWS A LARGE AREA OF RAIN SHOWERS...AND MVFR
CONDITIONS...MOVING NORTHEAST ACROSS THE REGION. OUTSIDE OF THE
SHOWERS...VFR CONDITIONS WERE COMMON AT THIS TIME.

A LOW PRESSURE SYSTEM WILL RIDE UP A COLD FRONT WEST OF THE AREA
THROUGH LATE THIS AFTERNOON. AS A RESULT...EXPECT MVFR CONDITIONS IN
SHOWERS. THE LOW WILL PUSH NORTHWARD THIS EVENING...DRAGGING A WEAK
COLD FRONT ACROSS THE AREA TONIGHT. EXPECT RESTRICTIONS IN SHOWERS
WITH THIS FRONT AND A MVFR STRATUS DECK BEHIND THE FRONT.

AFTER 07Z...EXPECT PRECIPITATION CHANCES WILL BEGIN TO DECREASE
FROM THE WEST. HOWEVER...MVFR CEILINGS SHOULD PREVAIL IN MOST
LOCATIONS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF SHOWERS AND LOWER CEILINGS COULD
VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EST 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
CRW CONSISTENCY  H    M    M    H    H    H    H    H    H    M    M    M
HTS CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    M    M    H    H    H    H    H    M    M    M    M
EKN CONSISTENCY  H    M    M    M    M    M    M    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  M    M    M    M    H    H    H    H    H    H    H    H

AFTER 18Z TUESDAY...
IFR POSSIBLE IN SNOW SHOWERS FRIDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JB/JSH/ARJ
NEAR TERM...JSH
SHORT TERM...30
LONG TERM...JB
AVIATION...JSH
Hazardous weather outlook, Dec 17, 4:29 PM EST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
429 PM EST MON DEC 17 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-182130-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
429 PM EST MON DEC 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG GUSTY WINDS...BEHIND A COLD FRONT THURSDAY NIGHT AND
FRIDAY. A WIND ADVISORY MAY BE REQUIRED ACROSS THE ENTIRE AREA.

IN ADDITION...SNOW SHOWERS WILL DEVELOP BEHIND THE FRONT WHICH
WILL LEAD TO LIGHT ACCUMULATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 17, 4:50 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
450 PM EST MON DEC 17 2012

OHZ066-075-084-172245-
ATHENS OH-PERRY OH-VINTON OH-
450 PM EST MON DEC 17 2012

...STRONG THUNDERSTORMS WILL AFFECT PERRY...VINTON AND WESTERN ATHENS
COUNTIES...

AT 448 PM EST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 7
MILES SOUTHEAST OF CIRCLEVILLE TO 9 MILES NORTHEAST OF CHILLICOTHE TO
6 MILES NORTHEAST OF WAVERLY...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3991 8217 3983 8216 3982 8207 3973 8208
      3970 8202 3932 8205 3920 8214 3920 8230
      3913 8231 3921 8276 3921 8277 3937 8274
      3939 8230 3948 8228 3948 8217 3955 8217
      3960 8239 3973 8238 3994 8246 3994 8245

28

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 4:50 PM ESTSpecial Weather StatementRLXPerry, Vinton55 min
Dec 17, 5:58 PM ESTSpecial Weather StatementRLXGallia, Jackson, Lawrence62 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.